Will your hair you shed while using Rogaine grow back?
About two and a half months ago, I (25 year old male) noticed I was slightly thinning out on the top of my head. I decided to try rogaine foam. I applied it to the front, mid and crown of my head. About a week or so later I noticed that I was really starting to thin out on the top of my head but mainly in the front. I got online, read alot of information about rogaine foam, and found about half and half of really good results or miserable results. Some people said that Rogaine was growing hairs back for them (never mentioning a shed of any sort), and some people were saying that Rogaine caused them to lose lots of hair that never came back for them. I quit using the Rogaine on the front and mid of my scalp after a week or so, but now I have a fear that I've permanently damaged the front of my hair, which doesn't make any sense to me since Rogaine is FDA approved. I couldn't see the FDA putting out a product that has the potential to permanently damage your hair after only using it for a week/two weeks. And I couldn't see how there wouldn't be a disclaimer in the Rogaine package that would say something along the lines of "Caution; if you start using this product there is a chance that you won't regrow the hair that Rogaine has caused you to shed." All I know is that I now have a lot worse hair than what I've ever had my entire life, and that it started when I started the Rogaine foam. I heard it can take at least three to four months before that hair that shed would start to grow again, but waiting it out is killing me. I've never had a problem with my hair my entire life, except I straightened it earlier this year (I normally have wavy hair), and could tell I had started to thin out a little. I took rogaine foam for about a week or so and it devestated my hairline. and I've been to a dermatologist who told me Rogaine wouldn't cause shedding. He basically called me a liar. But I have heard the same scenario with a number of people online. I just can't believe that if Rogaine has the potential to do that, that a bigger deal is not made of the possibility that can totally devesate your hairline. Anyone can buy Rogaine at Wal Mart! That's just crazy to me if it could cause you to shed hair that won't ever grow back. I've seen hair doctors online throw out "give rogaine a try!" like it's not that big of a deal. And I've seen numerous hair doctors online actually say it's worth trying on the hairline.
Also, does anyone have an idea about how long it takes for your hair to become dependent on the Rogaine? I want to quit using it on my crown (I've started taking propecia a month ago, and I've been using Rogaine on the crown for roughly three months).
I had the same exact experience man...I'm depressed by the whole situation. Rogaine completely messed up my hairline after only 1month of use. I had to stop using Rogaine due to medical reasons. I have been off of Rogaine for 2months now and my hairline has not grown back. My hair is thinner than ever. Any comments would be greatly appreciated...
Hey man. I'm three months removed from using Rogaine foam on my hairline and I have yet to really see any regrowth, at least any that is noticable to me..but then again.. i hear it does take 3 or 4 months for hair that is shed to start growing again, so this could take some time. My best guess is to check into getting on Propecia to help slow down, stop, or maybe even reverse your hair loss, and to sit tight as far as the hair regrowth goes. That's about all I can do right now as well. I totally understand about being depressed, or being down. I have had many of the same feelings as well over the past few months. Every day is a work in progress.
Thanks man! How is treatment with Propecia going? Did you experience a major shed with Propecia? I'm worried of experiencing another major shed. Keep us posted on your progress.
I had the same problem with rogaine. It says that for 3 to 4 weeks shedding should be expected, after which it would reside and the initially lost hairs would grow back after 3 to 6 months. My shedding got progressively worse for 5 months until I stopped everything. Hair never grew back as far as I know, but it could just be that I didn't notice because I was losing new hairs constantly.
One thing that could be the reason is that our scalps react badly to some of the inactive ingredients in Minodoxil. Minodoxil is usually dissolved in alcohol in order for it to be absorbed into the scalp. Although many doctors have denied that alcohol does any damage to the scalp, I found that every time after I go drinking, the next morning I shed an extra large amount of hair (and this is not just me worrying). So i guessed my shedding could have something to do with the alcohol and not the minodoxil itself.
So i just started using a product called lanadil, which is minodoxil based in a non alcoholic solution. Currently it only has 2% minodoxil in it so its usually meant for women only, but I got it anyways just to see. My hair seems to be doing well so far, and my shedding seems to have decreased quite a bit just after one week of usage. So you might want to try it, if you're having adverse reactions to the conventional ROgaine formula.
Hello - In reference to Rogaine, only about 40% or less men will see any results! Therefore, I really don't recommend it to most of my patients, accept for those with very minimal hair loss. I usually just prescribe Rx: Finasteride
I usually recommend to my patients a formulation of Finasteride + Biotin + Selenium [That I call C.F. = Compounded Finasteride].
Now in reference to your question about rogaine and increase hair loss. I usually do NOT see this problem with my patients. However, you are correct in that after you stop using the Rogaine - most patients may report what they believe is an increase in hair loss ..... but actually it is probably just the normal or accelerated shedding after stopping Rogaine.
FYI - You will NOT lose more hair from just utilizing Rogaine.
My recommendation for you would be Rx Finasteride.
I hope this helps ...
Mark D. Baxa, MD
Do you think Rogaine Foam is worth a try on the hairline? That's really the most noticable part of my hairloss..i still have what would be considered a relative "full" head of hair. Also, do you know when generally one starts seeing results from Finasteride? Thanks so much!
When I tried Rogaine I believe there was something in the directions about short term hair loss.
Currently I use Propecia, but I live in Portugal and I am not sure if it is available in the States under that name.
Rogaine & Hair Loss
Hello Custodio ... & JMay83
First off for JMay83 ... Yes you can use Rogaine on your frontal hairline! Just for FYI Propecia [or Finasteride] is not effective on hairline.
So your only option is Rogaine .... Other than LLLT [Low Level Laser Therapy].
In reference to when it [Finasteride] start to show results ... Merck says about 24 months! I usually see results in my patients at 18 - 24 months.
Now for Custodio .... Yes, It was stated by the manufacture originally on Rogaine that it 'may' cause short term hairline .... Mainly as 'CYA' thing in my opinion.
As for your question about 'Propecia' ... Yes, that is Finasteride and it is marketed in the USA as 'Propecia' .... 1 mg Finasteride [Same as in Europe].
Mark D. Baxa, MD
By TeeJay73 in forum Men's Hair Loss: Start Your Own Topic
Last Post: 05-11-2009, 07:08 PM
By strong in forum Hair Transplant: Start Your Own Topic
Last Post: 04-14-2009, 06:36 PM
By Nitro in forum Hair Transplant: Start Your Own Topic
Last Post: 01-09-2009, 08:41 AM
By gusguts in forum Introduce Yourself & Share Your Story
Last Post: 11-25-2008, 09:13 PM
By tbtadmin in forum IAHRS Info Center Discussion
Last Post: 11-12-2008, 09:23 AM
» The Bald Truth